MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-441
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Granuloma (1876); Inadequate Osseointegration (2646)
Date of Event 10/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation shall be performed to try to identify the root cause of the event.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Tha revision was performed due to the cup loosening.During the revision a necrotic tissue-like granulation tissue filling around the trunnion of the stem was found, and when the head was removed, the entire trunnion lost its luster and rust-like substance was adhered.Please investigate the state the trunnion.
 
Additional Manufacturer Narrative
Reported event: an event regarding fretting and corrosion involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: a material analysis has been performed.The report concluded that plastic surface deformation consistent with micro-motion at the stem-cement interface was observed.Damage consistent with the explantation process was also observed on the stem.Damage consistent with interaction between the head taper and stem trunnion was also observed.Eds showed that the stem and head chemistries were consistent with astm f1586 alloys, which is consistent the drawings.The observed debris on both the head and stem was consistent with an oxide, corrosion product, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate (b)(4) were manufactured and accepted into final stock on 09-oct-2007 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: evaluation of the returned device indicated that damage consistent with interaction between the head taper and stem trunnion was also observed.Eds showed that the stem and head chemistries were consistent with astm f1586 alloys, which is consistent the drawings.The observed debris on both the head and stem was consistent with an oxide, corrosion product, and biological material.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10823920
Report Number0002249697-2020-02420
Device Sequence Number3204534
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2012
Device Model Number0580-1-441
Device Catalogue Number0580-1-441
Device Lot NumberG2026830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer02/04/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight68